Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 29, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 8, 2007, 6:56 PM CDT for Kiowa County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2007, 6:56 PM CDT (23:56 UTC)
- Expired
- May 8, 2007, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Kiowa County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 082359
FFWOUN
OKC075-090300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CDT TUE MAY 8 2007
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KIOWA COUNTY IN SOUTHWEST OKLAHOMA...
* UNTIL 1000 PM CDT
* AT 656 PM CDT...VERY HEAVY RAIN WAS REPORTED ACROSS MUCH OF
SOUTHERN KIOWA COUNTY FROM A COMPLEX OF THUNDERSTORMS OVER THE
WARNED AREA. REPORTS OF ONE TO TWO INCHES OF RAIN HAVE FALLEN ACROSS
THIS AREA OVER THE LAST HOUR WITH ADDITIONAL RAINFALL POSSIBLE
ACROSS SOUTHERN KIOWA COUNTY OVER THE NEXT COUPLE OF HOURS.
* LOCATIONS IN THE WARNING INCLUDE COOPERTON...MOUNTAIN PARK...
ROOSEVELT...SNYDER AND TOM STEED RESERVOIR.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.
LAT...LON 3465 9905 3462 9883 3502 9880 3501 9905
3485 9912
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 8, 3:43 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 8, 3:43 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
343 PM CDT TUE MAY 8 2007
POTENTIAL EXISTS FOR HEAVY RAINFALL OVER A LARGE PART OF OKLAHOMA
AND WESTERN NORTH TEXAS OVER THE NEXT COUPLE OF DAYS.
FIRST AND FOREMOST... CHANCE OF SEVERE THUNDERSTORMS EXISTS THIS
AFTERNOON OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL OKLAHOMA... AS
WELL AS WESTERN NORTH TEXAS. AN OUTFLOW BOUNDARY EXISTS JUST SOUTH
OF THE RED RIVER TOWARD THE DALLAS/FORT WORTH METROPLEX AND WEST
TOWARD ABILENE. MODERATELY UNSTABLE CONDITIONS EXIST ALONG AND
SOUTH OF THE OUTFLOW BOUNDARY. FAIRLY STRONG SURFACE HEATING HAS
OCCURRED NEAR THIS REGION... WITH THUNDERSTORMS BEGINNING TO
DEVELOP NEAR AND NORTH OF ABILENE TEXAS. CONDITIONS WILL BE
MARGINALLY FAVORABLE FOR ANY THUNDERSTORM TO BECOME SEVERE...
ESPECIALLY NEAR THE OUTFLOW BOUNDARY. A SEVERE THUNDERSTORM WATCH
HAS BEEN ISSUED FOR THIS AREA UNTIL THIS EVENING.
SECONDLY... WE RECEIVED SEVERAL REPORTS OF FLOODING WITH
PRECIPITATION THAT FELL EARLIER TODAY... WITH ADDITIONAL HEAVY
PRECIPITATION EXPECTED OVER THE NEXT COUPLE OF DAYS. WAVE THAT
HELPED PRECIPITATION EARLY TODAY HAS MOVED OFF TO THE EAST...
TAKING PRECIPITATION WITH IT. ANOTHER WAVE WAS NOW MOVING THROUGH
WEST TEXAS ATTM... WITH A LARGE AREA OF MODERATE TO HEAVY RAIN
MOVING EAST TOWARD WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THIS
AREA OF RAINFALL IS EXPECTED TO CONTINUE MOVING EAST THIS EVENING
INTO THE OVERNIGHT HOURS. LOW LEVEL JET SHOULD GET CRANKING
TONIGHT AND HELP ENHANCE PRECIPITATION RATES DURING THE EARLY
MORNING HOURS. ONE FLY IN THE OINTMENT IS WHAT EFFECT SQUALL LINE
LOCATED OVER WESTERN AND SOUTHWEST TEXAS WILL HAVE ON RAINFALL
INTENSITIES/TOTALS OVERNIGHT. THERE IS A POSSIBILITY THAT AFFECTS
OF LOW LEVEL JET MAY BE CUT OFF OVER NORTHERN TEXAS... WHICH WOULD
SIGNIFICANTLY REDUCE RAINFALL TOTALS OVERNIGHT. ALL MODELS CRANK
OUT SIGNIFICANT RAINFALL TOTALS OVER A LARGE PART OF THE AREA BY
TOMORROW MORNING. ALTHOUGH THERE IS A CHANCE THAT TOTALS MAY NOT
GET AS HIGH AS CURRENTLY FORECAST... THINK THAT RAINFALL IS ALL
BUT A GIVEN. GIVEN THE RAINFALL THAT OCCURRED OVER MUCH OF THE
AREA THIS MORNING... COMBINED WITH WHAT HAS FALLEN OVER THE PAST
COUPLE OF DAYS... ANY PRECIPITATION THAT FALLS WILL ONLY AGGRAVATE
THE FLOODING SITUATION. IF RAINFALL TOTALS DUE OCCUR AS
FORECAST... ANOTHER ROUND OF SIGNIFICANT FLOODING WILL OCCUR OVER
PARTS OF THE AREA.
THE UPPER LEVEL LOW WILL FINALLY MOVE EAST TOWARD THE SOUTHERN
PLAINS TOMORROW AFTERNOON. MOST OF THE MODELS BRING THE LOW ALONG
AND JUST SOUTH OF THE RED RIVER. THIS WILL BRING ANOTHER CHANCE OF
HEAVY RAINFALL OVER THE SOUTHERN HALF OF OKLAHOMA. RAINFALL TOTALS
BY THE END OF THE WEEK WILL LIKELY EXCEED TWO TO FOUR MORE INCHES
OVER AT LEAST THE SOUTHERN HALF OF OKLAHOMA AND WESTERN NORTH
TEXAS... AND POSSIBLY FARTHER NORTH. WITH ALL OF THE RAINFALL
EXPECTED... A FLOOD WATCH WAS ISSUED FOR ALL BUT NORTHWEST
OKLAHOMA THROUGH TONIGHT... WITH AN ADDITIONAL WATCH ALONG AND
SOUTHEAST OF INTERSTATE 44 THROUGH THURSDAY MORNING.
WE SHOULD BEGIN TO DRY OUT BY THE WEEKEND... WITH PRECIPITATION
POSSIBLY COMING BACK INTO THE PICTURE BY EARLY TO MIDDLE OF NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 61 72 59 76 / 70 50 50 40
HOBART OK 60 74 58 79 / 70 50 40 40
WICHITA FALLS TX 63 72 60 76 / 80 60 70 40
GAGE OK 54 77 54 79 / 50 30 20 20
PONCA CITY OK 60 74 58 76 / 70 40 30 40
DURANT OK 64 75 61 74 / 70 60 60 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH THURSDAY MORNING FOR OKZ019-020-023>032-
037>048-050>052.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR OKZ007-008-011>018-021-
022-033>036.
TX...FLOOD WATCH THROUGH THURSDAY MORNING FOR TXZ085>090.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR TXZ083-084.
&&
24/TYHazardous weather outlook, May 8, 4:20 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT TUE MAY 8 2007
OKZ004>048-050>052-TXZ083>090-091300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
420 PM CDT TUE MAY 8 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING ACROSS PARTS OF WESTERN NORTH TEXAS AND SOUTHERN
OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY SOUTH OF A LINE HOBART...TO PAULS
VALLEY AND ATOKA.
TIMING...
THE MOST LIKELY TIME WILL BE LATE THIS AFTERNOON THROUGH MIDNIGHT.
IMPACTS...
THE PRIMARY CONCERNS WITH ANY SEVERE THUNDERSTORMS WILL BE HAIL TO
THE SIZE OF HALF-DOLLARS AND WIND GUSTS TO 65 MPH. HOWEVER...
ISOLATED TORNADOES ARE POSSIBLE ACROSS NORTH TEXAS THROUGH EARLY
EVENING. ANOTHER MAIN CONCERN WILL BE FLOODING AND FLASH
FLOODING...ESPECIALLY OVER AREAS THAT HAVE RECEIVED HEAVY RAIN THE
PAST FEW DAYS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER AND FLOOD OPERATIONS
THROUGH MIDNIGHT.
DISCUSSION...
ANOTHER ROUND OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN IS
EXPECTED TO MOVE OUT OF FAR WESTERN TEXAS AND INTO THE NWS NORMAN
FORECAST AREA LATE THIS AFTERNOON AND TONIGHT...WITH SCATTERED
SEVERE STORMS POSSIBLE. SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR
SUPERCELLS...WITH ISOLATED TORNADOES POSSIBLE OVER NORTH TEXAS
THROUGH EARLY EVENING. EXCESSIVE RAINS OVER THE PAST FEW DAYS HAVE
LEFT THE GROUND SATURATED IN MANY AREAS OF OKLAHOMA AND PARTS OF
NORTH TEXAS. ADDITIONAL RAINS WILL LEAD TO FLOODING AND FLASH
FLOODING...ESPECIALLY IN URBAN AND LOW-LYING AREAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
A FLOOD WATCH IS IN EFFECT FOR ALL BUT FAR NORTHWEST OKLAHOMA
THROUGH TONIGHT. PLEASE REFER TO FLOOD RELATED PRODUCTS FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS ON WEDNESDAY. DUE TO THE SLOW
MOVEMENT OF THE UPPER LEVEL STORM SYSTEM FROM THE WEST... A CHANCE
FOR STORMS WILL CONTINUE INTO FRIDAY. AT THIS TIME...IT APPEARS THAT
THE WEEKEND WILL BE FREE OF STORMS.
OTHER HAZARDOUS WEATHER...
THE SATURATED GROUND ACROSS A LARGE PART OF THE AREA WILL CONTINUE
TO ENHANCE CONCERNS FOR FLOODING THE NEXT SEVERAL DAYS. A FLOOD
WATCH CONTINUES THROUGH THURSDAY MORNING ACROSS AREAS NEAR AND SOUTH
OF INTERSTATE-44.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
JAMESIn the hours before
Special weather statement, May 8, 5:17 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 517 PM CDT TUE MAY 8 2007 OKZ037-044-TXZ086-089-082230- COTTON OK-TILLMAN OK-WICHITA TX-ARCHER TX- 517 PM CDT TUE MAY 8 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...COTTON...TILLMAN AND WICHITA COUNTIES. SEVERAL STRONG THUNDERSTORMS WERE LOCATED ACROSS NORTHERN ARCHER... WICHITA INTO SOUTHERN COTTON AND TILLMAN COUNTIES AT 517 PM... MOVING NORTH AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ARCHER...COTTON...TILLMAN AND WICHITA COUNTIES...INCLUDING THE CITIES OF BURKBURNETT AND WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, May 8, 5:33 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 533 PM CDT TUE MAY 8 2007 TXZ087-088-082245- KNOX TX-BAYLOR TX- 533 PM CDT TUE MAY 8 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR AND KNOX COUNTIES. SEVERAL STRONG THUNDERSTORMS WERE LOCATED ACROSS KNOX AND WESTERN BAYLOR COUNTIES AT 533 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN BAYLOR AND KNOX COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, May 8, 5:42 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 542 PM CDT TUE MAY 8 2007 OKZ034>036-082300- JACKSON OK-KIOWA OK-GREER OK- 542 PM CDT TUE MAY 8 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...JACKSON AND KIOWA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES SOUTH OF ALTUS-LUGERT LAKE TO HEADRICK AT 542 PM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GREER...JACKSON AND KIOWA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Local storm report, May 8, 5:54 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT TUE MAY 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND GST TIPTON 34.50N 99.14W
05/08/2007 E60 MPH TILLMAN OK PUBLIC
0542 PM HAIL TIPTON 34.50N 99.14W
05/08/2007 E0.75 INCH TILLMAN OK AMATEUR RADIO
&&
FMSpecial weather statement, May 8, 6:25 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 625 PM CDT TUE MAY 8 2007 OKZ038-082345- COMANCHE OK- 625 PM CDT TUE MAY 8 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER INDIAHOMA AT 625 PM CDT... MOVING NORTH AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN COMANCHE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Local storm report, May 8, 6:30 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
630 PM CDT TUE MAY 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL SNYDER 34.66N 98.95W
05/08/2007 E0.75 INCH KIOWA OK AMATEUR RADIO
0628 PM HAIL SNYDER 34.66N 98.95W
05/08/2007 E1.00 INCH KIOWA OK TRAINED SPOTTER
SOUTH SIDE OF SNYDER. REPORTED VIA BROADCAST MEDIA
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 48 min |
| May 7, 9:05 PM CDT | Tornado Warning | OUN | Bryan | 25 min |
| May 7, 9:28 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 37 min |
| May 8, 5:27 AM CDT | Flood Watch | OUN | Atoka, Beckham, Blaine, Bryan, Caddo, Canadian and 37 more | 55 hr |
| May 8, 8:13 AM CDT | Flash Flood Warning | OUN | Grady, McClain | 3 hr |
| May 8, 8:13 AM CDT | Flash Flood Warning | OUN | Cleveland, Oklahoma | 3 hr |
| May 8, 8:34 AM CDT | Flash Flood Warning | OUN | Canadian | 3 hr |
| May 8, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 32 min |
| May 8, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 44 min |
| May 8, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 52 min |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.